MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, HVT, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, HVT, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-10315
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the 15mm connectors were coming off the proximal end of the tubes." additional information reports there was no patient desaturations due to the disconnection.No patient harm or injury.The patients condition is reported as "fine".Associated mdr number 3003898360-2024-00200,3003898360-2024-00201, and 3003898360-2024-00136.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint was for product 5-10315 et tube, hvt, 7.; however, the customer returned one connector from product 5-10317 et tube, hvt, 8.5 for investigation.The et tube was not returned.An attempt was made to get clarification from the customer on what size connector they observed the defect for , but further clarification could not be obtained.Therefore, the returned sample (size 8.5 connector) was investigated.The returned connector was visually examined with and without magnification.Visual examination of the returned et tube revealed that the connector was broken/cracked on the distal end.It could not be determined how or when this damage occurred.The manufacturing site was contacted as part of this complaint investigation.An evaluation of the manufacturing process was performed to evaluate any potential cause of the reported defect but there were no relevant findings during the mapping of the process.Additionally, a review of the notifications in scope of the shelf life of the product was performed but no reports or notifications related to this defect were found.Based on the evaluation, this complaint cannot be confirmed to be manufacturing related.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "to obtain optimum staple closure, the trigger must be squeezed all the way in." "the 15 mm connector may be loosely seated due to the relaxation of the tube material around the connector.Seat the connector firmly in the tracheal tube.For a secure connection, the contacting surfaces must be clean and dry when seating the connector." "seat the 15 mm connector firmly in the adapter on the ventilator equipment to prevent disconnection during use.Ordinarily the security of the connection is increased by twisting the two elements together." "non-standard dimensions of some connectors on ventilator or anesthesia equipment may make it difficult to securely mate with the tracheal tube 15 mm connector.Use only the equipment having 15 mm connectors that are standard in compliance with iso (b)(4)." the reported complaint was confirmed based on the returned sample.The reported complaint was for product 5-10315 et tube, hvt, 7.5.However, the customer returned one connector from product 5-10317 et tube, hvt, 8.5 for investigation.The et tube was not returned.An attempt was made to get clarification from the customer on what size connector they observed the defect for , but further clarification could not be obtained.Therefore, the returned sample (size 8.5 connector) was investigated.The returned connector was broken/cracked on the distal end.An evaluation of the manufacturing process was performed by the manufacturing site to evaluate any potential cause of the reported defect but there were no relevant findings during the mapping of the process.It could not be determined how or when this damage occurred.Teleflex will continue to monitor and trend on this issue.

Brand Name
ET TUBE, HVT, 7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18680559
Report Number3003898360-2024-00202
Device Sequence Number7352738
Product Code BTR
UDI-Device Identifier04026704397044
UDI-Public04026704397044
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number5-10315
Device Lot Number73H2300640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown